MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto 3 system and there was a map shift with no error message, no patient movement and no cardioversion performed prior to the shift.After a pdfa application with the farawave catheter, there appeared to be a map shift on the carto 3 system map.When attempting to visualize the farawave catheter, the system displayed "snapshot could not be taken" and the system froze.They attempted to reload the application using the carto hotkeys.There was a noticeable delay in the application reloading.A new study was started due to concerns of a corrupted study.The procedure continued.The template was not in use.No patient consequence was reported.Additional information was received on 19-mar-2026.The system did not provide an error.The shift was discovered by seeing nothing lining up and the farawave catheter out the fam.The issue was seen during ablation.The approximate difference in map location before and after the map shift was unknown.It was quite a large change.Several cm likely.The physician did not perform a cardioversion prior to the map shift.The patient did not move before detecting the shift.The patient did not cough before detecting the shift.There were no changes in the patient's breathing or ventilation before the map shift.The patient's head was not raised nor repositioned on the pillow.The patient¿s arm did not move without changing the patient's position on the mattress.The farawave catheter was connected at the time of occurrence.The farawave catheter was connected through the generator.There was a webster cs that was also noted in the shift.The soundstar did not appear to shift.The system froze issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a death or serious deterioration in state of health was remote.The delay in loading was assessed as non mdr reportable.The most likely consequence was an intraprocedural delay.The system displayed "snapshot could not be taken" issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a death or serious deterioration in state of health was remote.The map shift issue was originally considered non-reportable, however, bwi became aware on 19-mar-2026 that the map shift was with no error message, no patient movement and no cardioversion performed prior to the shift and have reassessed the map shift issue as reportable.The awareness date for this record is 19-mar-2026.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto 3 system.The investigation was completed 15-apr-2026.After a pdfa application with the farawave catheter, there appeared to be a map shift on the carto 3 system map, the farawave catheter could not be visualized with a message stating ¿snapshot could not be taken.¿ the carto 3 manufacturer initiated an investigation to look into the issue based on the study digital data.According to the data, it was found that the issue is related to a software defect.The defect is being handled per defect management process; however, this does not impede safe operation of the system.It was also reported that the carto 3 system froze during the procedure.An investigation was initiated by the manufacturer to investigate the issue.During investigation the issue was not found in the log files.The complaint history of the system was reviewed and no more similar problems were found since the issue occurred.The system is ready for use.The history of customer complaints reported during the last year associated with carto 3 system (b)(6) was reviewed.No similar complaints were found.The manufacturing record evaluation was performed on carto 3 system (b)(6), and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO 3
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24695109
Report Number2029046-2026-00980
Device Sequence Number13273368
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)200513
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown